Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 243, NWS Fort Worth, TX

April 25, 2008Henderson County, Navarro County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 25, 2008, 4:25 PM CDT for Henderson County, Navarro County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2008, 4:25 PM CDT (21:25 UTC)
Expired
Apr 25, 2008, 5:15 PM CDT
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Henderson County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:26 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:14 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 25, 4:14 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
414 PM CDT FRI APR 25 2008

.UPDATE...
CORRECTED 414 PM
SVR TSTORM WATCH #233 ISSUED FOR SE 1/2 OF N TX THROUGH 10 PM CDT.
EMBEDDED...MARGINALLY SEVERE STORMS POSSIBLE NOW THRU EARLY TO MID
EVENING...AS COLD FRONT MOVES SE THROUGH THE AREA. FORECASTS SENT.

&&

.PREV DISCUSSION... /ISSUED 242 PM CDT FRI APR 25 2008/

DISCUSSION...
SCATTERED THUNDERSTORMS FINALLY DEVELOPED JUST BEFORE 2 PM...AND NOW
EXTENDED ALONG A BROKEN LINE FROM N OF HILLSBORO...TO WAXAHACHIE...TO
MESQUITE/BALCH SPRINGS...TO ROCKWALL AND NEAR GREENVILLE. COLD FRONT
WAS GENERALLY FROM SHERMAN...TO DALLAS...TO LAKE WHITNEY...TO
BETWEEN HAMILTON AND LAMPASAS...MOVING ESE NEAR 20 KTS.

BY EVENING...EXPECT BROKEN LINE OF SCATTERED STORMS TO GENERALLY
EXTEND ALONG/AHEAD OF COLD FRONT FROM EMORY...TO WACO...TO KILLEEN
WITH CHANCE POPS CONTINUE THIS EVENING AREAS SE OF THIS LINE...AS
FRONT LOSES ITS POP AND BEGINS STALLING AS IT HEADS TOWARD
SE/CENTRAL TX. WILL LINGER LOW POPS OVER S/SW 1/2 OF N TX LATE
TONIGHT AND THROUGH SATURDAY...AS OLD FRONT MIXES BACK NORTH.
KEEPING TREND OF STRONG COLD FRONT MOVING INTO N TX LATER SAT NIGHT
AND DRIVING OUT OF SE COUNTIES BY SAT AFTERNOON.

STRONG DISTURBANCE ALOFT WILL DEEPEN OVER THE CENTRAL SOUTHERN PLAINS
LATE SAT NIGHT AND MOVE READILY EAST TOWARD MS VALLEY ON SUNDAY.
EXPECT WIDESPREAD RAIN/STORMS TO BREAK OUT MAINLY BEHIND THE COLD
FRONT...AS LIFT TRAILS THE FRONT. ANY STORMS EMBEDDED IN RAIN AREAS
TO BE ELEVATED IN NATURE. MAIN THREATS SHOULD BE LOCALLY HEAVY
RAINFALL/FLOODING AND MARGINALLY SEVERE HAIL/LIGHTNING WITH
STRONGEST OF ACTIVITY. HEAVY RAIN PAST FEW DAYS HAS BEEN VERY
LOCALIZED AND SPOTTY...THUS COMBINED WITH PROGRESSIVE NATURE OF SAT
NIGHT SYSTEM...WILL NOT ISSUE A FLASH FLOOD WATCH/FFA/ ON THIS
PACKAGE...THOUGH SOME LOCALIZED FLASH FLOODING IS HIGHLY POSSIBLE.

BY SUNDAY EVENING AND THROUGH THE MIDDLE OF THE WORK WEEK...A DRY AND
SEASONABLE FORECAST IN STORE FOR N TX...AS COLD FRONT DRIVES GOOD
MOISTURE WELL OFF THE GULF COAST LATE SUNDAY AND NW FLOW DOMINATES
THROUGH EARLY TUESDAY...BEFORE BECOMING ZONAL. NEXT DISTURBANCE
APPROACHES FOR LATE IN THE WEEK AND HAVE INTRODUCED SOME LOW POPS
DUE TO LOW CONFIDENCE ON SYSTEM EVOLUTION...AS MODELS DIFFER QUITE A
BIT. A WARM UP WILL ENSUE HOWEVER THROUGH THE WEEK BACK INTO THE 80S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  79  51  68  48 /  10  10  90  30   0
WACO, TX              60  81  54  67  44 /  30  20  90  60   0
PARIS, TX             52  75  49  65  44 /  10  10  70  20   5
DENTON, TX            53  74  48  68  46 /  10  10  80  20   0
MCKINNEY, TX          53  76  47  67  46 /  10  10  80  20   0
DALLAS, TX            57  78  51  66  49 /  10  10  90  30   0
TERRELL, TX           56  79  50  66  45 /  20  10  90  40   5
CORSICANA, TX         60  79  53  66  47 /  40  10  90  60   5
TEMPLE, TX            63  82  54  68  44 /  50  20  90  70   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/05
Hazardous weather outlook, Apr 25, 3:51 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT FRI APR 25 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
351 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AND TONIGHT
ALONG A COLD FRONT MAINLY ACROSS SOUTHEAST PORTIONS OF NORTH TEXAS
FROM PARIS TO CORSICANA TO KILLEEN. SOME STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS MAINLY THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON INTO EARLY SUNDAY.
SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. IN ADDITION TO ANY SEVERE WEATHER...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE ACROSS THE ENTIRE AREA. SOME AREAS COULD RECEIVE
IN EXCESS OF 3 INCHES OF RAIN THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING.

DUNN

In the hours before

Special weather statement, Apr 25, 3:06 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT FRI APR 25 2008

TXZ121-252030-
KAUFMAN TX-
306 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN KAUFMAN COUNTY

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SEAGOVILLE...MOVING EAST AT
22 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMBINE...CRANDALL...KAUFMAN
AND TERRELL.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3254 9652 3263 9652 3264 9651 3269 9651
      3270 9650 3275 9627 3253 9627
TIME...MOT...LOC 2006Z 265DEG 19KT 3262 9647

13
Special weather statement, Apr 25, 3:13 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT FRI APR 25 2008

TXZ134-145-252045-
ELLIS TX-HILL TX-
313 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN ELLIS COUNTY
  CENTRAL HILL COUNTY

AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
WAXAHACHIE TO 9 MILES NORTHEAST OF HILLSBORO...MOVING EAST AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BARDWELL...CARLS CORNER
AND ITALY.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3203 9719 3233 9683 3231 9652 3219 9667
      3219 9669 3209 9689 3207 9689 3203 9687
      3200 9690
TIME...MOT...LOC 2013Z 281DEG 17KT 3225 9679 3209 9698

13
Special weather statement, Apr 25, 3:45 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT FRI APR 25 2008

TXZ144-145-159-252115-
HILL TX-BOSQUE TX-MCLENNAN TX-
345 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL BOSQUE COUNTY
  SOUTH CENTRAL HILL COUNTY
  NORTH CENTRAL MCLENNAN COUNTY

AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES EAST OF CLIFTON...MOVING EAST AT 22 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3193 9711 3171 9718 3182 9741 3188 9737
TIME...MOT...LOC 2045Z 280DEG 19KT 3183 9733

13
Special weather statement, Apr 25, 4:02 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT FRI APR 25 2008

TXZ144-145-159-252130-
HILL TX-BOSQUE TX-MCLENNAN TX-
402 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  BOSQUE COUNTY
  HILL COUNTY
  MCLENNAN COUNTY

AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF WACO...MOVING SOUTHEAST AT
21 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS...
BLUM...BYNUM...CARLS CORNER...CLIFTON...COVINGTON...HILLSBORO...
HUBBARD...IREDELL...ITASCA...LACY-LAKEVIEW...MERIDIAN...NORTHCREST...
VALLEY MILLS...WACO...WEST...WHITNEY...WOODWAY...MERIDIAN STATE PARK
AND LAKE WHITNEY STATE PARK.

HALF-INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3166 9746 3160 9761 3171 9769 3168 9777
      3203 9799 3221 9764 3214 9751 3220 9744
      3227 9708 3208 9695 3206 9688 3183 9673
      3173 9693 3187 9704 3185 9708 3161 9692
      3142 9731
TIME...MOT...LOC 2102Z 329DEG 18KT 3174 9729

85/NH
Special weather statement, Apr 25, 4:06 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT FRI APR 25 2008

TXZ095-252130-
LAMAR TX-
406 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LAMAR COUNTY

AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF PARIS...MOVING EAST AT 33 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE PARIS.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3388 9546 3358 9538 3360 9575 3369 9577
TIME...MOT...LOC 2106Z 258DEG 29KT 3368 9570

13
Special weather statement, Apr 25, 4:15 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CDT FRI APR 25 2008

TXZ135-146-252145-
HENDERSON TX-NAVARRO TX-
415 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL NAVARRO COUNTY
  NORTHWESTERN HENDERSON COUNTY

AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES WEST OF GUN BARREL CITY...MOVING EAST AT
21 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE SEVEN POINTS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3236 9615 3221 9622 3226 9641 3236 9637
TIME...MOT...LOC 2115Z 279DEG 18KT 3230 9637

13

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:14 PM CDTRiver Flood WarningFWDHenderson, Navarro49 hr
Apr 25, 1:44 PM CDTSpecial Weather StatementFWDDallas31 min
Apr 25, 1:52 PM CDTSevere Thunderstorm WarningFWDDallas38 min
Apr 25, 2:10 PM CDTSpecial Weather StatementFWDEllis35 min
Apr 25, 2:26 PM CDTSpecial Weather StatementFWDRockwall34 min
Apr 25, 2:44 PM CDTSpecial Weather StatementFWDEllis31 min
Apr 25, 3:06 PM CDTSpecial Weather StatementFWDKaufman24 min
Apr 25, 3:13 PM CDTSpecial Weather StatementFWDEllis32 min
Apr 25, 3:23 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro52 min
Apr 25, 3:34 PM CDTSevere Thunderstorm WarningFWDKaufman41 min
Apr 25, 3:37 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Navarro53 min
Apr 25, 3:45 PM CDTSpecial Weather StatementFWDHill30 min
Apr 25, 4:02 PM CDTSpecial Weather StatementFWDBosque, Hill, McLennan28 min
Apr 25, 4:06 PM CDTSpecial Weather StatementFWDLamar24 min
Apr 25, 4:12 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, McLennan48 min
Apr 25, 4:15 PM CDTSpecial Weather StatementFWDNavarro30 min
Apr 25, 4:27 PM CDTSevere Thunderstorm WarningFWDNavarro63 min
Apr 25, 4:38 PM CDTSpecial Weather StatementFWDLamar37 min
Apr 25, 4:50 PM CDTTornado WarningFWDHill, Limestone, Navarro40 min
Apr 25, 4:58 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, McLennan62 min
Apr 25, 5:11 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro64 min
Apr 25, 5:29 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro47 min
Apr 25, 5:37 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Falls, McLennan53 min
Apr 25, 5:53 PM CDTTornado WarningFWDBell52 min
Apr 25, 6:07 PM CDTTornado WarningFWDBell38 min
Apr 25, 6:34 PM CDTSevere Thunderstorm WarningFWDNavarro41 min
Apr 25, 6:39 PM CDTTornado WarningFWDBell51 min
Apr 25, 6:42 PM CDTSevere Thunderstorm WarningFWDFalls, Milam, Robertson48 min
Apr 25, 6:50 PM CDTAreal Flood AdvisoryFWDBell115 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.